Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 80, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 30, 2008, 5:31 PM CDT for Osage County, Missouri. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 5:31 PM CDT (22:31 UTC)
- Expired
- Mar 31, 2008, 9:14 AM CDT
- In force
- 16 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 19.00 ft at Apr 1, 2008, 6:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 302231
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT SUN MAR 30 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 0.5 TO 1 INCH/ES OF PRECIPITATION
THE PAST 24 HOURS WITH UP TO 2 INCHES AT THE HEADWATER REGION OF THE
BASIN IN CONJUNCTION WITH SATURATED SOIL CONDITIONS AND AROUND 1
INCH FORECAST IN THE NEXT 24 HOURS...
RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE
EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC151-312231-
/O.NEW.KLSX.FL.W.0080.080330T2231Z-080401T1228Z/
/WPHM7.1.ER.080330T2125Z.080331T0600Z.080331T1228Z.NO/
531 PM CDT SUN MAR 30 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MARIES RIVER NEAR WESTPHALIA.
* UNTIL MONDAY AFTERNOON.
* AT 5 PM SUNDAY THE STAGE WAS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 12.0 FEET SUNDAY
NIGHT AND SHOULD FALL BELOW FLOOD STAGE MONDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/31 04/01 04/02 04/03 04/04
MARIES RIVER
WESTPHALIA 10 10.5 10.2 4.2 3.0 2.6 2.51 follow-up statement
000
WGUS83 KLSX 311414
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 AM CDT MON MAR 31 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
THIS WILL BE THE LAST STATEMENT FOR THIS EVENT
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC151-311444-
/O.CAN.KLSX.FL.W.0080.000000T0000Z-080401T1228Z/
/WPHM7.1.ER.080330T2125Z.080331T0200Z.080331T0445Z.NO/
914 AM CDT MON MAR 31 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 8 AM MONDAY THE STAGE WAS 5.3 FEET.
* FELL BELOW FLOOD STAGE AT 11:45 PM SUNDAY.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/01 04/02 04/03 04/04 04/05
MARIES RIVER
WESTPHALIA 10 5.3 7.4 4.5 3.5 3.1 2.9What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 5:28 PM CDT, 3 minutes earlier.
Area forecast discussion, Mar 30, 5:28 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT SUN MAR 30 2008
.DISCUSSION...
EXTENSIVE AREA OF CNVTN FROM S MO INTO E TX AND LA HAS PLAYED
HAVOC WITH THE RETURN OF THE WARM AIR TODAY...SPCLY AT THE SFC.
FROM NW AR INTO S MO...MOIST SW LO LVL FLO IS INTERACTING WITH
COLD DOME CREATED BY PCPN EARLIER IN THE DAY...CAUSING SHWRS TO
REGENERATE FROM S OF SGF INTO FAM AREA. THINK THIS TREND WL GRDLY
WKN OVR THE NXT FEW HRS AS LO LVL JET BECOMES REFOCUSED/REESTABLISHED
OVR PLAINS.
WHILE SOME SPOTTY TSRA MAY CONT OVRNIGHT IN THE WAA OCRG ACR THE
REGION...THINK PRIMARY PCPN THRT BE WITH THE ISENTROPIC LIFT/MSTR
ADV ASSOC ON THE NOSE OF THE LO LVL JET. GENESIS REGION SHUD BE
SOMEWHERE FROM E CNTRL KS INTO NW MO...AND ONCE CNVTN GETS GOING
IT SHUD RACE ENE WITH STG MID LVL FLOW. ATTM FEEL THAT THIS
ACTIVITY WL JUST BE CLIPPING THE FAR NW SECTION OF OUR CWA...BUT
IF GENESIS REGION IS FURTHER S THRT WL BE FURTHER INTO OUR AREA.
PRIMARY THRT WITH THESE ELEVATED STORMS...IF THEY DO AFFECT OUR
AREA...SHUD BE LARGE HAIL.
LARGE MCS SHUD BE ONGOING ACR E NE AND IA BY 12Z MON...WITH SOME
OF THIS ACTIVITY POSSIBLY CLIPPING OUR N AREAS. HWVR...THE MAIN
THRT OF INTENSE CNVTN WL OBVIOUSLY BE TMRW AFTN AND TMRW NGT AS
MAIN TROF MOVES INTO THE PLAINS AND CDFNT BGNS PUSHING E.
SEVERITY OF THE STORMS WILL ULTIMATELY BE DETERMINED BY AMT OF
AVAILABLE INSTABILITY...WHICH 12Z MODELS ARE A BIT MORE ROBUST
WITH BOTH DUE TO STEEPER MID LVL LAPSE RATES AND GREATER WARMING
OF THE SFC AMS. SHEAR PROFILES ARE ALSO BCMG A BIT LESS
LINEAR...WHICH MAY MEAN THAT CNVTN WONT GO INTO A SQUALL LINE
QUITE AS FAST AS FIRST EXPECTED.
ON THE PCPN FRONT...EVEN THOUGH THE STORMS WILL BE FAST MOVING
THEY WILL BE VERY EFFICIENT RAINFALL PRODUCERS. NORMALLY IN THIS
SITN FLASH FLOODING IS NOT A MAJOR CONCERN...BUT WITH THE
EXTREMELY SATURATED GROUND IT WILL BE THIS TIME. HV ISSUED A FLASH
FLOOD WATCH FOR THOSE AREAS WHERE GROUND CONDITIONS ARE MOST
CRITICAL...BGNG IN CNTRL MO BY MIDDAY MON AND OVR E CNTRL AND SE
MO AND S IL 00Z TUE. 12Z MODELS ARE MAINTAINING THE TIMING OF
CDFNT THRU REGION...WHICH MEANS RAIN WL BE COMING TO AN END BY
ARND DAYBREAK TUE.
FOR THE RMNDR OF THE SHORT TERM AND INTO THE MEDIUM RANGE CHGS TO
GOING FCST FAIRLY MINOR. AFTER DRY WX TUE AND INTO ERY WED...IT
APRS NXT SYSTEM WILL BRING A GOOD CHC OF MORE TSRA TO BULK OF THE
AREA...AND SCPLY TO S SECTIONS WHICH DOESNT NEED ANY MORE WET WX.
HOPEFULLLY...WE SHUD HV A COUPLE OF DRY DAYS LATE IN THE WORK WEEK
AND INTO THE WEEKEND.
TRUETT
&&
.AVIATION...
FOR THE 00Z TAFS...
CEILINGS LIFTING AS WARM FRONT PUSHES NORTH OF I-70. BELIEVE BEST
CHANCES OF SHRA/TSRA WILL BE AT KUIN TONIGHT...WITH THE OTHER
THREE SITES REMAINING DRY IN THE WARM SECTOR. THEN ATTENTION TURNS
TO TOMORROW AFTERNOON AS COLD FRONT STARTS TO PUSH TOWARD CENTRAL
MISSOURI. WILL HAVE A PROB30 IN THE TAFS FOR THE LAST FEW HOURS OF
THE VALID FORECAST AS CONVECTION MAY NOT REACH KCOU UNTIL AFTER 00Z.
OTHERWISE WINDS WILL BECOME SOUTHERLY IN WARM SECTOR.
CVKING
&&
.CLIMATE...
MARCH MONTHLY RAINFALL DATA
2008 RECORD
STL 6.84 (8TH WETTEST) 8.25 1897
COU 4.64 (14TH WETTEST) 10.09 1973
ADDITIONAL RAINFALL RECORDS AVAILABLE ON OUR WEBSITE UNDER THE
CLIMATE TAB.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR CRAWFORD-FRANKLIN-IRON-JEFFERSON-LINCOLN-MADISON-
REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE-WARREN-WASHINGTON.
FLASH FLOOD WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR BOONE-CALLAWAY-COLE-GASCONADE-MONITEAU-MONTGOMERY-
OSAGE.
IL...FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Mar 30, 4:31 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 431 PM CDT SUN MAR 30 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 431 PM CDT SUN MAR 30 2008 ...FLASH FLOOD WATCH FROM 1 PM MONDAY TO 7 AM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION TONIGHT. THE BEST CHANCE FOR STRONG STORMS WILL BE OVER NORTHEAST MISSOURI...MAINLY ALONG AND NORTH OF A PARIS....HANNIBAL LINE...AND AFTER MIDNIGHT. THE PRIMARY THREAT WITH THESE STORMS WILL BE HAIL...ALONG WITH BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE REGION ON MONDAY AND MONDAY NIGHT...AND IT IS EXPECTED THAT SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THREAT OF SEVERE WEATHER WILL BEGIN OVER NORTHEAST MISSOURI MONDAY AFTERNOON...THEN GRADUALLY WORK EAST INTO SOUTHERN ILLINOIS BY MONDAY EVENING. HEAVY RAIN WILL ALSO OCCUR WITH THESE STORMS. THIS HEAVY RAIN...COMBINED WITH THE SATURATED GROUND OVER CENTRAL AND SOUTHERN MISSOURI AND SOUTHERN ILLINOIS...WILL MEAN A THREAT OF FLOODING AND FLASH FLOODING. THEREFORE...A FLASH FLOOD WATCH HAS BEEN POSTED FOR THESE AREAS. THE ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION...WITH SEVERAL MORE ROUNDS OF THUNDERSTORMS EXPECTED WEDNESDAY NIGHT...THURSDAY...AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OVER PARTS OF NORTHEAST MISSOURI. IN ADDITION...SPOTTER ACTIVATION IS LIKELY IN MANY AREAS ON MONDAY AFTERNOON AND MONDAY NIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:07 PM CDT | Flash Flood Watch | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 15 more | 31 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.